Alert archive / Idaho / River Flood Warnings in 2022
River Flood Warning 2, NWS Missoula, MT
NWS Missoula, MT issued this river flood warning at Jun 11, 2022, 9:37 AM PDT for Idaho County, Idaho. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2022, 9:37 AM PDT (16:37 UTC)
- Expired
- Jun 13, 2022, 12:30 PM PDT
- In force
- 51 hr
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Idaho County, ID
The radar
The Missoula radar (KMSX), 192 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Clearwater River at Stites (STII1). The gauge peaked at 8.75 ft at Jun 11, 2022, 12:00 PM PDT.
- Action stage
- 7.5 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13338500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
888
WGUS45 KMSO 111637
FLWMSO
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Missoula MT
1037 AM MDT Sat Jun 11 2022
...The National Weather Service in Missoula MT has issued a Flood
Warning for the following rivers in Idaho...
South Fork Clearwater River At Stites affecting Idaho County.
For the Clearwater River...including At Stites...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued Sunday morning at 1015 AM MDT /915
AM PDT/.
&&
IDC049-121645-
/O.NEW.KMSO.FL.W.0002.220611T1640Z-220614T2209Z/
/STII1.1.ER.220611T1640Z.220613T1200Z.220614T1008Z.NO/
1037 AM MDT Sat Jun 11 2022 /937 AM PDT Sat Jun 11 2022/
...FLOOD WARNING IN EFFECT UNTIL TUESDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...South Fork Clearwater River At At Stites.
* WHEN...Until Tuesday afternoon.
* IMPACTS...At 8.0 feet, Expect possible flooding to state Highway
13 near the town of Harpster.
&&
LAT...LON 4594 11592 4591 11595 4589 11595 4587 11592
4578 11597 4582 11603 4589 11609 4598 11603
4600 11602 4611 11603 4614 11602 4614 11595
4612 11595 4609 11594 4605 11594 4601 11592
$$2 follow-up statements
625
WGUS85 KMSO 121839
FLSMSO
Flood Statement
National Weather Service Missoula MT
1239 PM MDT Sun Jun 12 2022
...The Flood Warning continues for the following rivers in Idaho...
South Fork Clearwater River At Stites affecting Idaho County.
For the Clearwater River...including At Stites...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued Monday afternoon at 300 PM MDT
/200 PM PDT/.
&&
IDC049-132100-
/O.CON.KMSO.FL.W.0002.000000T0000Z-220614T2209Z/
/STII1.1.ER.220611T1640Z.220613T1200Z.220614T1008Z.NO/
1239 PM MDT Sun Jun 12 2022 /1139 AM PDT Sun Jun 12 2022/
...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...South Fork Clearwater River At At Stites.
* WHEN...Until Tuesday afternoon.
* IMPACTS...At 8.0 feet, Expect possible flooding to state Highway
13 near the town of Harpster.
River will vary between just above and below flood stage through
Tuesday.
&&
LAT...LON 4594 11592 4591 11595 4589 11595 4587 11592
4578 11597 4582 11603 4589 11609 4598 11603
4600 11602 4611 11603 4614 11602 4614 11595
4612 11595 4609 11594 4605 11594 4601 11592
$$306
WGUS85 KMSO 131930
FLSMSO
Flood Statement
National Weather Service Missoula MT
130 PM MDT Mon Jun 13 2022
...The Flood Warning is cancelled for the following rivers in
Idaho...
South Fork Clearwater River At Stites affecting Idaho County.
IDC049-132030-
/O.CAN.KMSO.FL.W.0002.000000T0000Z-220613T1930Z/
/STII1.1.ER.220611T1640Z.220613T1200Z.220614T1008Z.NO/
130 PM MDT Mon Jun 13 2022 /1230 PM PDT Mon Jun 13 2022/
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the South Fork Clearwater River At Stites.
&&
LAT...LON 4594 11592 4591 11595 4589 11595 4587 11592
4578 11597 4582 11603 4589 11609 4598 11603
4600 11602 4611 11603 4614 11602 4614 11595
4612 11595 4609 11594 4605 11594 4601 11592
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at Jun 11, 1:58 AM PDT, 7 hours 39 minutes earlier.
Area forecast discussion, Jun 11, 1:58 AM PDT, 7 hours 39 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
258 AM MDT Sat Jun 11 2022
...HEAVY MOUNTAIN SNOW POSSIBLE STARTING MONDAY NIGHT...
.DISCUSSION...The previously discussed atmospheric river is
currently bringing light to moderate rain to the Northern
Rockies. A substantial band of precipitation is moving through
Western Montana between Kalispell and Missoula and tracking all
the way back southwest off the US west coast. This is the area of
precipitation that is forecast to bring a period of moderate rain
around mid morning to west-central Montana and north-central
Idaho. If you are traveling at that time be prepared for standing
and running water on roadways in those two areas.
For southwest Montana and Lemhi County, ID, these areas will be
along the southern boundary of the atmospheric river and during
the afternoon may experience some thunderstorms. These
thunderstorms will be capable of brief but heavy rain.
The main trough and associated cold front rotates onshore Monday
and is still anticipated to develop a cut-off low pressure system
over southern Alberta, Canada. Steady rain, showers, and
afternoon/ evening thunderstorms will continue through at least
Tuesday.
This low pressure system is a cold system and snow levels are
expected to begin to lower late Monday. For those of you with back
country plans above 5000 feet plan accordingly. If those plans
will take you to Glacier National Park or the Bob Marshall
Wilderness, you should plan for heavy snow above 6000 feet, where
6-18" of snow is forecast and a winter storm watch is in effect
from Monday night through Tuesday evening.
Storm totals for precipitation by Tuesday are as follows:
Valleys of Southwest Montana and Lemhi County, ID... 0.50-0.75"
All other valleys... 1-2" highest in N-C ID
Clearwater Mountains of ID... 2-3" isolated 4+"
Cabinets and Purcell Mountains... 2-3" isolated 5+"
Mission, Seeley, and Bob Marshall Wilderness
Including Glacier National Park... 3-4" isolated 5-6"
Hydrology issues are expected and as such there have been areal
flood watches issued from Saturday evening through Monday evening.
Please read our 'Hydrology' section of this discussion for
specifics on threats and expectations.
&&
.AVIATION...The presence of an atmospheric river of moisture will
keep steady rainfall throughout the region over the weekend and
into next week. This will lead to persistent low ceilings,
widespread terrain obscuration, and occasionally reduced
visibility at all TAF sites and throughout much of the region.
Periods of significant reductions are possible during waves of
heavier precipitation, the first of which appears to arrive
Saturday morning between 11/10z and 11/20z. Conditions at KMSO
between 11/12z and 11/16z could be dramatically affected. Saturday
afternoon thunderstorms may form along the southern boundary of
the precipitation shield affecting both KSMN and KBTM, these
storms will be capable of brief but heavy rain rapidly reducing
visibilities.
&&
.HYDROLOGY...An atmospheric river bringing intense precipitation
to the region will occur today through Tuesday and result in
rising water levels for area streams, creeks, and mainstem rivers.
Forecast rainfall amounts will range between 1.00 to 3.00 inches
and over 3 inches in the Clearwater Mountains and high terrain of
northwest Montana. Saturday through Monday across north central
Idaho and western Montana, particularly locations along the
Montana/Idaho border. As a result, excessive runoff may result in
flooding of rivers, creeks, streams, and other low-lying and
flood-prone locations. Creeks and streams may rise out of their
banks. Rock and mud slides, debris flows, and landslips will also
be possible during this time.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Flood Watch from this evening through Monday afternoon
Bitterroot/Sapphire Mountains...Flathead/Mission Valleys...
Kootenai/Cabinet Region...Lower Clark Fork Region...
Missoula/Bitterroot Valleys...West Glacier Region.
Winter Storm Watch from Monday evening through late Tuesday
night ABOVE 5000 FEET for the West Glacier Region.
ID...Flood Watch from this afternoon through Monday afternoon Lower
Hells Canyon/Salmon River Region...Northern Clearwater
Mountains...Orofino/Grangeville Region...Southern
Clearwater Mountains.
&&Nearby
River Flood Warnings in Idaho, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.